Lightning, Chester
- When
- May 27, 7:57 PM EST
- Where
- Chester County, Honey Brook
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.100, -75.920
Lightning struck a barn in Honey Brook.
In addition to the severe weather aspect of the thunderstorms, they were prolific lightning producers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
In addition to the severe weather aspect of the thunderstorms, they were prolific lightning producers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 27, 2:30 PM EST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT SUN MAY 27 2007 .SYNOPSIS... VERY WARM AND HUMID AIR WILL REMAIN OVER OUR REGION TONIGHT. A COLD FRONT EXTENDED FROM THE GREAT LAKES TO THE CENTRAL PLAINS THIS AFTERNOON. THE FRONT WILL MOVE TO THE EAST AND IT SHOULD ARRIVE ON MONDAY. HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHWEST BEHIND THE FRONT. THE HIGH SHOULD INFLUENCE OUR REGION DURING THE MID WEEK PERIOD. A COLD FRONT IS EXPECTED TO APPROACH SLOWLY FROM THE WEST FOR NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AT 3:30 PM, THERE WAS AN ISOLATED CELL OVER MONROE COUNTY AND ANOTHER IN SOUTHERN OCEAN COUNTY. OTHERWISE, MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY WAS BACK IN THE SUSQUEHANNA VALLEY AND POINTS TO THE WEST. DEW POINT TEMPS WERE MAINLY IN THE UPPER 50S AND LOWER 60S IN OUR FORECAST AREA AT MID AFTERNOON. WITH THE SOUTH TO SOUTHWEST WIND, THOSE VALUES SHOULD CREEP UPWARD DURING THE BALANCE OF THIS AFTERNOON AND THIS EVENING. MEANWHILE, SURFACE BASED CAPES OVER OUR REGION WERE MAINLY IN THE 1000 TO 1500 J/KG RANGE WITH SURFACE BASED LIFTED INDEX VALUES MOSTLY BETWEEN -2 AND -4 C. THERE WAS STILL A BIT OF A CAP OVER OUR DELMARVA COUNTIES AND OVER EXTREME SOUTHERN NEW JERSEY. CONDITIONS SHOULD CONTINUE TO DESTABILIZE THROUGH THIS EVENING. AS A RESULT, WELL CONTINUE TO CARRY SCATTERED SHOWERS AND THUNDERSTORMS FOR ALL AREAS. MOST OF THE ACTIVITY WILL DISSIPATE LATE THIS EVENING. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... WITH THE FRONT EXPECTED TO DROP THROUGH OUR REGION RATHER SLOWLY ON MONDAY, WEVE MAINTAINED CHANCE POPS FOR OUR CENTRAL AND SOUTHERN COUNTIES. IT APPEARS AS THOUGH LOCATIONS ALONG AND TO THE NORTH OF INTERSTATE 78 WILL NOT SEE ANY PRECIP ON MONDAY. THE FRONT SHOULD PASS THOSE LOCATIONS BEFORE DAYTIME HEATING KICKS IN AND SCATTERED CONVECTION BEGINS TO DEVELOP ON MONDAY AFTERNOON. BY MONDAY EVENING, THERE COULD BE SOME LINGERING SHOWER AND TSTM ACTIVITY IN EXTREME SOUTHERN NEW JERSEY AND ON THE DELMARVA, SOUTH OF THE CANAL. OTHERWISE, THE REMAINDER OF OUR FORECAST AREA WILL BE PRECIP FREE. DRY AIR WILL CONTINUE TO BUILD DOWN FROM THE NORTHWEST ON MONDAY NIGHT. FOR TUESDAY AND WEDNESDAY, HIGH PRESSURE WILL BUILD OVER EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. A MOSTLY CLEAR SKY ALONG WITH COOLER TEMPS AND LESS HUMID CONDITIONS ARE ANTICIPATED FOR THE MID WEEK PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BY WEDNESDAY NIGHT, A MID LEVEL TROUGH SHOULD HAVE ALREADY BEGUN TO DIG OVER THE CENTRAL PART OF THE COUNTRY. MEANWHILE, A RIDGE WILL BUILD TO THE EAST OF IT. AS A RESULT, WE SHOULD CONTINUE TO SEE PRECIP FREE DAYS THROUGH THE END OF THE WEEK. HOWEVER, TEMPS AND HUMIDITY LEVELS WILL BE ON THE INCREASE. THE MID LEVEL TROUGH WILL MOVE TO THE EAST RATHER SLOWLY. BY NEXT WEEKEND IT MAY BEGIN TO INFLUENCE OUR REGION. AS A RESULT, WEVE CARRIED CHANCE POPS FOR SATURDAY AND SUNDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS BEYOND MIDNIGHT WITH EXCEPTION OF PASSING HVY SHOWERS/TSTMS. KRDG AND KABE CLOSEST TO THE SLIGHT RISK OF SVR AREA. ANY TSTMS THAT FORM COULD PRODUCE AN OUTFLOW BOUNDARY OR GUST FRONT IN THE VICINITY OF TAFS TO THE SOUTH. HEAVIEST TSTMS LAST EVENING TARGETED KPHL AND KRDG WITH WIND GUSTS TO 34 KT. SIMILAR SITUATION TODAY WITH CONVECTION EXPECTED TO FIRE UP ONCE AGAIN. TOP HONORS FOR THE RAIN WENT TO VORHEES NJ WITH 1.62 INCHES. MID AND HIGH LEVEL CLDS HAVE MOVED EAST AND ALLOWED CONVECTIVE TEMPS TO BE REACHED AND CU IS POPPING UP OVER A GOOD PART OF THE TERMINAL AREA EXCEPT FOR KACY-KMIV, AND THAT WILL OCCUR SOON. CONVECTION OCCURRING TO THE WEST AND IT IS JUST A MATTER TIME. THERE IS ALSO A PERIOD OF ABT 2 HRS WITH A TEMPO GROUP AFTER MIDNIGHT. FRONT MOVES THROUGH AFTER MIDNIGHT AND CRAWLS TO SOUTHERN 2 TAF SITES (KMIV-KACY) BUT CONDITIONS REMAINING VFR WITH THE FRONT NEARBY. BEGINNING TO SEE WEAK SEABREEZE OVER OCEAN AND MONMOUTH COUNTIES. THIS IS THE AREA WHERE MODELS SUGGESTING THAT SOME HVY SHOWERS MAY FORM THIS AFTERNOON AND EVENING. ONCE THE HIGHER CLDS MOVE OFFSHORE, SEABREEZE SHOULD DEVELOP ALL THE WAY DOWN TO DELAWARE BEACHES. PREVAILING WINDS ARE SOUTH TO SOUTHWEST UNDER 10KT. HAVE INDICATED THE HR IN WHICH SOME TAFS COULD SEE WIND GUSTS, WHETHER FROM TSTM OVERHEAD OR OUTFLOW BOUNDARY. TUESDAY THROUGH FRIDAY WILL BE A NICE STRING OF VFR DAYS. && .MARINE... NICE MARINE WX TO CONTINUE FOR THE REMAINDER OF TODAY, BUT HAVE TO WATCH FOR TSTM DEVELOPMENT. HIGH PRESSURE TO THE SOUTH PROVIDING A WARM SOUTHWEST FLOW BUT RESPONSIBLE FOR THE HAZY CONDITIONS ON THE WATER. IF WE GET THROUGH AFTERNOON AND SEVERAL HOURS ON MONDAY WITH SOME SHOWERS, REST OF THE WEEK IS LOOKING VERY GOOD ON THE WATER. AS HIGH PRESSURE BUILDS DOWN FROM THE NORTH AND RESIDES OVER THE COASTAL WATERS TO FRIDAY. HIGHEST SEAS WILL ONLY REACH AROUND 4 FT BUT THAT WILL OCCUR OVERNIGHT TONIGHT AND PART OF MONDAY MORNING. OTHERWISE 2 FT WILL PREVAIL. WATER TEMPS ARE CLIMBING TO NEAR 70 IN DELAWARE BAY AND IN THE 60S IN THE NEARSHORE OCEAN WATERS. && .EQUIPMENT... THE KDIX WSR-88D REMAINS DOWN AFTER ATTEMPTS TO MAKE IT OPERATIONAL EARLIER ON SATURDAY. PARTS HAVE ARRIVED AND THE TECHNICIANS ARE ON THE JOB. && .CLIMATE... TEMPERATURES IN SOME AREAS HAVE REACHED 90 DEGREES AND NOT THAT FAR FROM A MINOR HEAT WAVE OF 3 DAYS AT 90, BUT FELL JUST SHORT ONE OR TWO DEGREES. IF YOU GET A CHANCE CHECK OUT OUR WEB SITE UP TOP REPORT: SUMMER 2007 CONDITIONAL TEMP FORECAST...BY DELISI. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO AVIATION/MARINE/EQUIPMENT/CLIMATE...EBERWINE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT SUN MAY 27 2007 NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-281000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 345 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 281000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 345 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEASTERN PENNSYLVANIA, SOUTHERN NEW JERSEY, DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-281000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 707 PM EDT SUN MAY 27 2007 PAZ060-067-068-280115- BERKS-CHESTER-MONTGOMERY- INCLUDING THE CITIES OF...READING...WEST CHESTER...NORRISTOWN 707 PM EDT SUN MAY 27 2007 ...STRONG THUNDERSTORM OVER BERKS COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR HAS DETECTED A STRONG THUNDERSTOM OVER CENTRAL BERKS COUNTY. THIS THUNDERSTORMS IS MOVING TO THE EAST AT 20 MPH. VERY HEAVY RAIN, FREQUENT CLOUD TO GROUND LIGHTNING, WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALL POSSIBLE WITH THIS STORM AS IT MOVES INTO EASTERN BERKS COUNTY AND MONTGOMERY COUNTY AND NORTHERN CHESTER COUNTY. IF YOU ARE OUTDOORS THIS HOLIDY WEEKEND, BE PREPARED TO TAKE SHELTER IMMEDIATELY IF THE STORM APPROACHES YOUR LOCATION. NIERENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG BETHLEHEM 40.63N 75.37W
05/27/2007 NORTHAMPTON PA TRAINED SPOTTER
TREES AND WIRES DOWN.
0706 PM TSTM WND DMG 10 NE PERKASIE 40.47N 75.16W
05/27/2007 BUCKS PA EMERGENCY MNGR
WIRES DOWN IN TINICUM.
0724 PM TSTM WND DMG 5 NNW FRENCHTOWN 40.59N 75.09W
05/27/2007 HUNTERDON NJ EMERGENCY MNGR
TREES DOWN IN HOLLAND.
&&
KRUZDLOSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 855 PM EDT SUN MAY 27 2007 NJZ015-019-PAZ068-069-071-280300- MERCER-NORTHWESTERN BURLINGTON-MONTGOMERY-BUCKS-PHILADELPHIA- INCLUDING THE CITIES OF...TRENTON...MOORESTOWN...MOUNT HOLLY... NORRISTOWN...DOYLESTOWN 855 PM EDT SUN MAY 27 2007 ...STRONG THUNDERSTORMS TO EFFECT PORTIONS OF THE PHILADELPHIA METROPOLITAN AREA... A STRONG THUNDERSTORM WAS LOCATED NEAR WILLOW GROVE PENNSYLVANIA AND WAS MOVING TO THE EAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE LIKELY WITH THESE STORMS. SOME SMALL HAIL IS ALSO POSSIBLE. IF YOU ARE OUTDOORS THIS EVENING, BE PREPARED TO TAKE SHELTER IMMEDIATELY IF THUNDERSTORMS APPROACH YOUR LOCATION. NIERENBERG
The national radar mosaic for the moment the first event began.
2 lightning. Local standard time, as filed.
Lightning struck a barn in Honey Brook.
Lightning struck a home in East Fallowfield Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34732, 34741.